MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 4884389 - 170-40-00 - biolox delta femoral 40mm od, +0mm 4670920 - 186-01-56 - integrip cc, cluster 56mm,g3 4908584 - 188-01-11 - wedge plasma x/o sz 11 additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a 72 yo male patient, initial right hip implanted on (b)(6) 2017, underwent a revision procedure on (b)(6) 2024, approximately 6 years 6 months post the initial procedure.The patient was revised due to premature wear of their gxl liner.The surgeon did a head and liner exchange.There were no device breakages or surgical delays during the procedure.The patient was last known to be stable following the event.No x-rays or device images were available.The explanted devices are not able to be returned.They were sent to legal.No further information.
 
Additional Manufacturer Narrative
H3: the patient/gxl acetabular liner involved was reportedly revised due to prosthesis wear approximately 6 years and 7 months after the index surgery.However, the revised components were not returned to exactech for evaluation and no images or radiographs were provided.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear as specified in the hhe: combination of largest available femoral head and/or thinnest available acetabular liner was used.The most likely underlying cause for the revision due to early prosthesis wear reported is a combination of risk factors specified in the hhe.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The most likely cause for the reported revision due to prosthesis wear is a combination of the risk factors specified: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).Additionally, the sequence of events as related to the reported wear cannot be confirmed and the contributions of each to the reported event cannot be determined.However, this cannot be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523782617
MDR Report Key18850283
Report Number1038671-2024-00411
Device Sequence Number7226799
Product Code JDI
UDI-Device Identifier10885862207043
UDI-Public10885862207043
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2021
Device Model NumberNV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Device Catalogue Number132-40-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/14/2024
01/28/2025
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date05/03/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight52 KG